It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Family & Friends of Cancer Patients Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-18-2011, 04:03 AM   #1
Newbie
(female)
 
Join Date: Dec 2011
Location: Commerce Township, MI USA
Posts: 1
jmgoblue HB User
Worried about mom

Hi,

Unfortunately I'm new to this board...my mom (66) was diagnosed with adenocarcinoma of the pancreas in June 2011. We live in Michigan. She initially appeared to be a Whipple candidate, but during surgery at Johns Hopkins in Maryland they could not do it because the portal vein was involved. So they ended doing bypasses of the stomach and bile duct for palliation instead. Recovery was pretty hard, but she received 6 cycles of Gemzar/Oxaliplatin at University of Michigan. Then on November 28th, she was in a car accident. She was lucky, with mostly just some bruises and a slight spleen laceration. She was in the hospital for about a week though, because her hemoglobin and platelets were so low (from the chemo). During this whole time she became increasingly weak, not eating much. She was due to begin 5 weeks of radiation+Gemzar on Dec 12th, but the oncologist decided she was too week, so she came home to recover . She doesn't eat much, sleeps most of the day, is weak, and is confused. She was on Marinol for appetite but she started hallucinating, so we took her off of it. This morning at 4 am we woke up to my mom standing in the kitchen with the lights on and she was screaming that she was late for her appointment.

Sigh. I just don't know what to think. Could this be the beginning of the end? Is this just because she's been lying in bed so much with nothing to stimulate her mind? Could it be a side effect from MS Contin? Any experience/thoughts would be greatly appreciated :/

 
Sponsors Lightbulb
   
Old 12-18-2011, 06:34 PM   #2
Senior Veteran
(female)
 
Join Date: May 2007
Location: Calif, USA
Posts: 1,530
Mel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB User
Re: Worried about mom

I would call a pharmacist as you can usually find one working a night shift and they are the most knowledgeable about side effects of meds. Does your mom look jaundice at all? Sometimes, as the bile builds up it affects the thinking. I hope the dr can give you some answers. So sorry your mom is going through this. You are a good daughter to be there for her

 
Old 02-23-2012, 02:11 AM   #3
Junior Member
(female)
 
Join Date: Feb 2012
Location: CA, USA
Posts: 20
GsSweetie HB User
Re: Worried about mom

MS Contin is a strong narcotic. It could be causing the confusion.

GsSweetie

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



rudiraven (3), marisuela (2), msnova74 (2), rosequartz (1), bubblegirl (1), LAguirre (1), graspingforhope (1), boobootwo (1), WhistleDixie (1), Ivorygirl (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!